Oregon, 2006High Wind in Oregon, March 5, 2006
March 5, 2006 · NWS MFR · 3 events in 1 county or zone
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 05/0324 PST, effective from 05/1300 to 06/0100 PST. It was cancelled at 05/1414 PST, but the observations above verified the warning after cancellation.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 05/0324 PST, effective from 05/1300 to 06/0100 PST. It was cancelled at 05/1414 PST, but the observations above verified the warning after cancellation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 5, 2:00 PM PST, 5 hours earlier.
Area forecast discussion, Mar 5, 2:00 PM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PST SUN MAR 5 2006
.DISCUSSION...
A STRONG LOW PRESSURE CENTER NEAR 44N 131W WITH THE ACCOMPANYING
COLD FRONT JUST AT THE COAST OF SOUTHWEST OREGON. THIS IS BRINGING
WINTER STORM CONDITIONS TO MUCH OF THE WEST HALF OF SISKIYOU
COUNTY. WINDS IN THE SHASTA VALLEY HAVE BEEN DECREASING. THERE
APPEARS TO BE A WAVE ON THE FRONT JUST NOW MOVING INTO SOUTHWEST
OREGON. AS THIS HAPPENS WINDS SHOULD DECREASE FURTHER SO I WILL
DROP THE ADVISORY FOR THE SHASTA VALLEY. WINDS AT THE COAST ARE
WELL BELOW WARNING CRITERIA SO I WILL CANCEL THE HIGH WIND WARNING.
EARLY THIS EVENING A SECONDARY LOW LEVEL DISTURBANCE SHOULD REACH
THE COAST WITH A SHOT OF RAIN. MEANWHILE THE COLD FRONT AND THE
ACCOMPANYING STRONG WINDS AND HEAVY PRECIPITATION WILL HAVE MOVED
EAST OF THE CASCADE DIVIDE AND WEAKENED BY LATE EVENING.
COLD AIR ALOFT ALONG WITH LOWERING SNOW LEVELS FOLLOW BEHIND THE
COLD FRONT LATE TONIGHT AND MONDAY. THE SHOWERY REGIME CONTINUES
MONDAY NIGHT AND TUESDAY MORNING AS A SHORT WAVE MOVES DOWN THE
BACK SIDE OF A DEVELOPING RIDGE AND ACROSS OUR REGION.
TUESDAY AFTERNOON THE PRECIPITATION ENDS AS A RIDGE MOVES
ACROSS THE AREA. A FAST MOVING COLD FRONT FOLLOWS REACHING THE COAST
WEDNESDAY AFTERNOON AND SWEEPING SOUTHEAST THROUGH THE FORECAST
AREA WEDNESDAY NIGHT.
THURSDAY VERY COLD AIR SPREAD OVER THE REGION BRINGING SNOW LEVELS
DOWN TO MANY VALLEY FLOORS IN SOUTHWEST OREGON BUT AMOUNTS WOULD
BE LIGHT. A COLD SHOWERY REGIME IS EXPECTED THROUGH NEXT WEEKEND
AS A UPPER LOW MOVES SOUTH AND 500MB HEIGHTS FALLS.
&&
.AVIATION...STRONG SURFACE WINDS OVER MOST OF THE AREA THIS
AFTERNOON AS A CLOSED LOW MOVES TO THE COAST. TONIGHT WINDS DIMINISH
AS THE LOW MOVES NORTH. IFR CONDITIONS IN NORTHERN CALIFORNIA TODAY
IN HEAVY SNOW. LOWERING CEILINGS AND VISIBILITIES TO MVFR AS
A COLD FRONT MOVES INLAND TODAY. IMPROVING CONDITIONS TONIGHT
IN SHOWERS. AT THE COAST GENERALLY VFR AS THE FRONT HAS MOVED
INLAND WITH SCATTERED MVFR CONDITIONS IN SHOWERS TODAY AND
TONIGHT.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THRU THU NT...
FLORENCE TO CA BORDER 0-60 NM.
GALE WARNING FLORENCE TO CA BORDER 0-60 NM.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THRU THU NT...
OR/CA BORDER TO PT ST GEORGE 0-60 NM.
WINTER STORM WARNING ABOVE 3000 FEET SISKIYOU COUNTY ZONES
080-082-083 THROUGH THIS EVENING.
GALE WARNING OR/CA BORDER TO PT ST GEORGE 0-60 NM.
MO
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Mar 5, 2:45 PM PST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
245 PM PST SUN MAR 5 2006
CAZ080-083-061501-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
245 PM PST SUN MAR 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM. SEE
STATEMENT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CAZ082-061501-
SOUTH CENTRAL SISKIYOU COUNTY-
245 PM PST SUN MAR 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM. ALSO AN
AVALANCHE WARNING IS IN EFFECT FOR THE BACKCOUNTRY OF THE MT.
SHASTA AREA IN NORTHERN CALIFORNIA. SEE STATEMENTS FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE AVALANCHE WARNING EXPIRES AT 7 AM MONDAY. SEE STATEMENT FOR
MORE DETAILS.
CAZ081-061501-
CENTRAL SISKIYOU COUNTY-
245 PM PST SUN MAR 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
THE WIND ADVISORY HAS BEEN CANCELLED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ021-022-061501-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
1140 AM PST SUN MAR 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
THE HIGH WIND WARNING HAS BEEN CANCELLED. SEE STATEMENT FOR MORE
DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ026-052010-
JACKSON COUNTY-
245 PM PST SUN MAR 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WIND ADVISORY IS CANCELED. NO OTHER WEATHER HAZARD IS EXPECTED AT
THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PETRUCELLI
In the hours before
Local storm report, Mar 5, 4:51 PM PST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
451 PM PST SUN MAR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HEAVY SNOW N MOUNT SHASTA 41.32N 122.31W
03/05/2006 M16.0 INCH SISKIYOU CA TRAINED SPOTTER
16 INCHES NEW SNOW IN TWO DAYS. 12 INCHES NEW SNOW IN 12
HOURS.
0428 PM NON-TSTM WND GST 2 SE ASHLAND 42.17N 122.68W
03/05/2006 M35 MPH JACKSON OR TRAINED SPOTTER
REPORTED 35 MPH WIND GUST
0428 PM HEAVY SNOW 1 N MOUNT SHASTA 41.32N 122.31W
03/05/2006 M8.0 INCH SISKIYOU CA TRAINED SPOTTER
PREVIOUS 12 HOURS.
0428 PM HEAVY SNOW 3 S MCCLOUD 41.22N 122.14W
03/05/2006 M15.0 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL AS OF 4 PM. 1.50 INCHES OF RAIN EQUIVELENT.
0428 PM HEAVY SNOW 4 SSW WEED 41.36N 122.42W
03/05/2006 M16.0 INCH SISKIYOU CA TRAINED SPOTTER
12 HOUR SNOWFALL TOTAL. SNOW IS ALSO DRIFTING.
&&
PETRUCELLocal storm report, Mar 5, 6:18 PM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
618 PM PST SUN MAR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY SNOW 4 SW WEED 41.37N 122.42W
03/05/2006 M8.0 INCH SISKIYOU CA TRAINED SPOTTER
8 HOUR TOTAL...8AM-4PM.
0400 PM SNOW N MOUNT SHASTA 41.32N 122.32W
03/05/2006 E6.0 INCH SISKIYOU CA TRAINED SPOTTER
SIX HOUR TOTAL NOON-6PM
0400 PM SNOW MOUNT SHASTA 41.32N 122.32W
03/05/2006 M17.0 INCH SISKIYOU CA CO-OP OBSERVER
15 HOUR TOTAL SNOW 11PM - 3PM...TOTAL SNOW COVER 23
INCHES.
0558 PM HEAVY SNOW 1 N MOUNT SHASTA 41.32N 122.31W
03/05/2006 M12.0 INCH SISKIYOU CA TRAINED SPOTTER
STORM TOTAL FROM 11 PM SATURDAY TO 6 PM. INCLUDES 4
INCHES SINCE 11 AM.
0602 PM HEAVY RAIN 1 N HAPPY CAMP 41.80N 123.38W
03/05/2006 M1.30 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL.
&&
DWHigh Wind, Curry County Coast
- When
- March 5, 7:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- March 5, 8:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- March 5, 9:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, March 5, 2006$30,000 · 1 event
- Heavy Snow in Wisconsin, March 5, 20064 events
- Winter Storm and Hail in California, March 5 to 7, 2006$5,000 · 0.33 in hail · 4 events
- Hail in Nebraska, March 5, 20060.88 in hail · 3 events
- Winter Weather in Iowa, March 5, 2006$6,000 · 3 events
- High Wind in Oklahoma, March 5, 200653 kt wind · 1 event
- Hail in Nebraska, March 5, 20060.75 in hail · 1 event
- Hail in Nebraska, March 5, 20060.75 in hail · 1 event
- Hail in Nebraska, March 5, 20060.75 in hail · 1 event
- Hail in Nebraska, March 5, 20060.75 in hail · 1 event
- Heavy Snow in Iowa, March 5, 20061 event
- Heavy Snow in Minnesota, March 5, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495151, 5495152, 5495153.